You are here:

Birth Control/Periods after injection

Advertisement


Question
I stopped my 2 month injection in Jan of 2015.i never used to get my periods while on it. but now in May 2015 I got it after stopping for the 1st time and it came as normal but after my 5 normal period days I was spotting it would come for a few hours then nothing. but on the 4 June I got it again and on the 5 June it came with pains and as if I am starting my periods again is this normal?

Answer
Some irregular bleeding can occur when you go 4 months without a period (January to May).  The bleeding suggests that you haven't ovulated yet, which is not too unusual after coming off the injection.

It may all resolve over time.  If it doesn't seem to be taking care of itself, see your doctor.  After evaluation, some progesterone pills will probably clear up the irregular bleeding.

Birth Control

All Answers


Answers by Expert:


Ask Experts

Volunteer


Norman Solberg

Expertise

I am an OB-GYN physician. I can answer almost any question related to women's health.

Experience

35 years in an active OB-GYN practice.

Organizations
Fellow, American College of Obstetrics and Gynecology

Education/Credentials
MD OB-GYN specialist

©2016 About.com. All rights reserved.